Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 469, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 28, 2008, 10:49 AM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 10:49 AM CDT (15:49 UTC)
- Expired
- Jun 28, 2008, 11:22 AM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 10:29 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:35 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 28, 10:35 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1035 AM CDT SAT JUN 28 2008 .UPDATE... && .DISCUSSION... AM UPDATING PRODUCTS WITH A FEW MINOR CHANGES TO POPS. THIS UPDATE WILL ALSO INCLUDE HEADLINES FOR THUNDERSTORM WATCH NUMBER 628. SHORT TERM...06 LONG TERM....07
Hazardous weather outlook, Jun 28, 10:49 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1049 AM CDT SAT JUN 28 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1049 AM CDT SAT JUN 28 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS . FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... AN ONGOING LARGE AREA OF THUNDERSTORMS WITH HEAVY RAINFALL AND WINDS GUSTING OVER 40 MPH IS CURRENTLY TRACKING ACROSS SOUTHEAST KANSAS AND EXTREME NORTHEAST OKLAHOMA. THE AIRMASS AHEAD OF THIS ACTIVITY IS QUITE UNSTABLE AND FURTHER DEVELOPMENT OF STRONG TO SEVERE CONVECTION WILL BE LIKELY AS THE DAY PROGRESSES. THERE WILL BE A THREAT FOR DAMAGING WINDS AND HAIL... AS WELL AS A SIGNIFICANT THREAT FOR FLASH FLOODING... ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY RAINFALL EARLIER IN THE DAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA LATE IN THE WEEK RETURNING THE CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Special weather statement, Jun 28, 5:05 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 AM CDT SAT JUN 28 2008
OKZ070-071-281100-
MCINTOSH OK-MUSKOGEE OK-
505 AM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 505 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BOYNTON...MOVING SOUTHEAST AT 16 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RENTIESVILLE...
OKTAHA...KEEFETON...WAINWRIGHT...BOYNTON...SUMMIT...JAMESVILLE AND
TAFT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3580 9564 3578 9561 3578 9559 3579 9556
3562 9520 3540 9541 3563 9571 3572 9571
TIME...MOT...LOC 1005Z 310DEG 14KT 3568 9561Special weather statement, Jun 28, 5:06 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT SAT JUN 28 2008
ARZ001-002-011-281100-
BENTON AR-CARROLL AR-MADISON AR-
506 AM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL...NORTHEASTERN BENTON AND NORTHERN MADISON
AT 506 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF BUSCH...MOVING SOUTHEAST AT 16 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OAK HILL...GATEWAY...GARFIELD...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...METALTON...CABANAL...
RULE...BEAVER LAKE...GRANDVIEW...BUSCH...BEAVER AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9361 3646 9401 3650 9397 3650 9370
3633 9340
TIME...MOT...LOC 1006Z 310DEG 14KT 3647 9385Special weather statement, Jun 28, 10:04 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1004 AM CDT SAT JUN 28 2008
OKZ056>058-281600-
CRAIG OK-NOWATA OK-OTTAWA OK-
1004 AM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG...OTTAWA AND NORTHEASTERN NOWATA
AT 1004 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES NORTHWEST OF HOLLOW...MOVING EAST AT 39 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...HOLLOW...PYRAMID CORNERS...BLUEJACKET AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3699 9463 3668 9464 3694 9572 3700 9570
3700 9472
TIME...MOT...LOC 1504Z 286DEG 34KT 3701 9557Special weather statement, Jun 28, 10:35 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 AM CDT SAT JUN 28 2008
OKZ057-058-062-063-281615-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
1035 AM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE...SOUTHERN CRAIG...SOUTHWESTERN OTTAWA AND
NORTHEASTERN MAYES
AT 1035 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF BLUEJACKET TO 4 MILES SOUTHWEST
OF PYRAMID CORNERS TO 13 MILES NORTHWEST OF WHITE OAK...MOVING
SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...
AFTON...FAIRLAND...NARCISSA...VINITA...KETCHUM...BIG CABIN...WHITE
OAK...PYRAMID CORNERS...BLUEJACKET...STRANG...PENSACOLA...LANGLEY AND
DISNEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PERIODS OF TORRENTIAL RAINFALL. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3696 9499 3660 9461 3640 9477 3639 9513
3659 9533 3660 9532 3660 9534 3670 9543
3676 9543 3677 9522
TIME...MOT...LOC 1535Z 316DEG 42KT 3688 9499 3673 9517
3672 9542The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:05 AM CDT | Special Weather Statement | TSA | Muskogee | 55 min |
| Jun 28, 8:29 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee | 2 hr |
| Jun 28, 10:04 AM CDT | Special Weather Statement | TSA | Ottawa | 56 min |
| Jun 28, 10:35 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| Jun 28, 11:13 AM CDT | Special Weather Statement | TSA | Nowata | 47 min |
| Jun 28, 1:54 PM CDT | Special Weather Statement | TSA | McIntosh | 51 min |
| Jun 28, 2:22 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 53 min |
| Jun 28, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 57 min |
| Jun 28, 2:43 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 4 hr |
| Jun 28, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 59 min |
| Jun 28, 3:16 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Jun 28, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 53 min |
| Jun 28, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 63 min |
| Jun 28, 4:19 PM CDT | Special Weather Statement | TSA | Latimer | 56 min |
| Jun 28, 4:20 PM CDT | Special Weather Statement | TSA | LeFlore | 55 min |
| Jun 28, 4:32 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Jun 28, 5:21 PM CDT | Special Weather Statement | TSA | Pushmataha | 39 min |
| Jun 28, 5:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 39 min |
| Jun 28, 5:58 PM CDT | Special Weather Statement | TSA | Pushmataha | 62 min |
| Jun 28, 2:58 AM CDT | Special Weather Statement | TSA | Carroll | 32 min |
| Jun 28, 3:53 AM CDT | Special Weather Statement | TSA | Benton | 67 min |
| Jun 28, 5:06 AM CDT | Special Weather Statement | TSA | Carroll | 54 min |
| Jun 28, 11:54 AM CDT | Special Weather Statement | TSA | Benton | 51 min |
| Jun 28, 3:47 PM CDT | Special Weather Statement | TSA | Sebastian | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.